Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

August 13, 2021Haskell County, Latimer County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 13, 2021, 7:39 PM CDT for Haskell County, Latimer County, Sequoyah County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 7:39 PM CDT (00:39 UTC)
Expired
Aug 13, 2021, 8:30 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

Counties Haskell County, OK, Latimer County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS84 KTSA 140039
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
739 PM CDT Fri Aug 13 2021
 
OKZ072>076-140130-
Haskell OK-Pittsburg OK-Latimer OK-Sequoyah OK-Le Flore OK-
739 PM CDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of Haskell, Sequoyah,
Latimer, northwestern Le Flore and northeastern Pittsburg Counties
through 830 PM CDT...

At 739 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northwest of Brushy to 2 miles east of
Stigler to 2 miles northwest of Blocker. Movement was southeast at 20
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Sallisaw...                       Poteau...
Wilburton...                      Stigler...
Muldrow...                        Roland...
Spiro...                          Panama...
Quinton...                        Keota...
Red Oak...                        Mccurtain...
Bokoshe...                        Fanshawe...
Gans...                           Kinta...
Marble City...                    Tamaha...
Brushy...                         Higgins...

This includes Interstate 40 in Oklahoma between mile markers 298 and
326.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3476 9547 3510 9567 3528 9513 3564 9477
      3564 9470 3552 9445 3549 9445 3505 9464
TIME...MOT...LOC 0039Z 298DEG 17KT 3558 9475 3525 9508 3508 9561 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 13, 6:29 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 13, 6:29 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
629 PM CDT Fri Aug 13 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Numerous thunderstorms continue across NE OK and NW AR, and will
gradually shift to the south through the remainder of the
evening. Gusty downburst winds remain possible for another hour
or two with stronger cells, along with visibility and ceiling
reduction to MVFR or IFR. Some reduction to vis in light fog
possible overnight where rain has fallen. More uncertain regarding
precip chances Saturday and for now will not explicitly mention
in the forecast, though at least a limited chance of afternoon
t-storms.

&&

.PREV DISCUSSION... /Issued 346 PM CDT Fri Aug 13 2021/

DISCUSSION...
A couple boundaries were present across Eastern Oklahoma and
Northwest Arkansas at mid afternoon today. The southern
boundary...a remnant of this mornings convection...resided
between Interstate 44 and Interstate 40. Near and south of this
boundary...temperatures have been allowed to climb into the
mid/upper 90s with heat index values in the 100 to 106 deg range
across East Central/Southeast Oklahoma into West Central
Arkansas. Some scattered convection had developed across Southeast
Oklahoma within the daytime heating, which has kept heat advisory
criteria from spreading further over Southeast Oklahoma.
Thus...will continue with current the heat advisory location as
is into this early evening.

The northern boundary...a surface frontal boundary...was making
its way south southeast into Northeast Oklahoma with scattered
showers and convection along/behind the boundary. This precip was
moving over air that had been worked this morning. However...these
storms were approaching an increasing instability axis and
stronger low level lapse rates that resided near and south of
Interstate 44. Thus...convection should continue to be maintained
through the evening hours as the frontal boundary slides further
into the region. With the stronger low level lapse rates... a few
strong to marginally severe storms with strong wind gusts being
the primary threat will be possible through this evening.
Overnight tonight...the highest precip potentials should shift
southward with the movement of the boundary with chance pops
possible late tonight/Saturday morning. Behind the frontal
boundary...cooler conditions are forecast with lows tonight in the
upper 60s to mid 70s from north to south.

The cooler conditions are forecast to continue through the weekend
with highs slightly below the seasonal average. Shower and
thunderstorm chances will remain possible for the weekend as the
surface frontal boundary and also a weak upper level low hold
over the region. At this time there still remains some uncertainty
where the surface boundary holds up and the location for greater
precip potential. Thus...for this forecast...will continue with
chance pops into Southeast Oklahoma...near the boundary...and
northwest Arkansas...near the upper low.

Monday could be a transition day as southerly low level flow
tries to return ahead of another mid/upper level low progged to
drop southeast across the Plains Tuesday/Wednesday and a more
defined wave late week. In response...increasing moisture return
looks to start early in the week which will help start a warming
trend with highs back close to the seasonal average for the second
half of the week. Shower and thunderstorm chances will be
possible through much of the week with the multiple waves moving
through the region. At this time the greater chances look to be
Tuesday and again at the end of the week as the waves move over
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  87  69  88 /  50  50  20  20
FSM   74  87  72  87 /  60  50  20  40
MLC   72  87  70  88 /  70  40  30  40
BVO   69  86  67  86 /  40  50  20  20
FYV   69  84  66  84 /  60  50  20  30
BYV   69  84  67  83 /  50  50  20  30
MKO   71  86  70  87 /  60  50  20  30
MIO   69  85  67  86 /  50  50  20  20
F10   71  86  69  87 /  60  40  20  40
HHW   74  90  72  88 /  50  30  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Aug 13, 4:53 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CDT Fri Aug 13 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CDT Fri Aug 13 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon through Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Along and south of Interstate 40.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms continue across portions of northeast
Oklahoma into northwest Arkansas late this afternoon. Storms
will continue to slowly increase in coverage and sag south and
southeast into the evening hours. Locally damaging winds will be
the primary severe weather hazard, although a few of the stronger
storms may produce up to quarter size hail. Additionally, locally
heavy rainfall will be possible as storms will move slowly.

Thunderstorms will continue through the evening with a gradual
decrease in coverage and intensity by mid to late evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The weather pattern will transition and favor daily isolated to
scattered storms this weekend through much of next week. Any
severe weather potential will likely remain isolated. Temperatures
will generally remain near or slightly below normals for mid August.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 13, 6:09 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
609 PM CDT Fri Aug 13 2021

OKZ066-070-071-132345-
Muskogee OK-Okmulgee OK-McIntosh OK-
609 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of north central
McIntosh, northwestern Muskogee and southeastern Okmulgee Counties
through 645 PM CDT...

At 608 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Boynton, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Haskell...                        Morris...
Oktaha...                         Taft...
Boynton...                        Council Hill...
Hoffman...                        Wainwright...
Summit...                         Hitchita...
Jamesville...                     Eram...

This includes Interstate 40 in Oklahoma between mile markers 247 and
255.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3582 9565 3578 9563 3576 9559 3578 9557
      3562 9530 3539 9583 3572 9588
TIME...MOT...LOC 2308Z 325DEG 33KT 3569 9573

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 13, 6:33 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
633 PM CDT Fri Aug 13 2021

OKZ066-070-071-140015-
Muskogee OK-Okmulgee OK-McIntosh OK-
633 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of northeastern
McIntosh, central Muskogee and east central Okmulgee Counties through
715 PM CDT...

At 633 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Boynton, moving southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Muskogee...                       Checotah...
Warner...                         Oktaha...
Braggs...                         Taft...
Boynton...                        Council Hill...
Rentiesville...                   Greenleaf State Park...
Lake Eufaula State Park...        Keefeton...
Wainwright...                     Summit...
Eram...                           Onapa...

This includes Interstate 40 in Oklahoma between mile markers 256 and
282.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3577 9560 3576 9559 3579 9556 3572 9513
      3547 9521 3529 9555 3564 9580
TIME...MOT...LOC 2333Z 295DEG 22KT 3567 9560

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 13, 6:34 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
634 PM CDT Fri Aug 13 2021

OKZ067-068-070-140015-
Muskogee OK-Cherokee OK-Wagoner OK-
634 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southeastern
Wagoner, southwestern Cherokee and northeastern Muskogee Counties
through 715 PM CDT...

At 634 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Tullahassee, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Muskogee...                       Wagoner...
Fort Gibson...                    Okay...
Hulbert...                        Porter...
Tullahassee...                    Sequoyah State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3579 9556 3601 9543 3597 9504 3572 9512
TIME...MOT...LOC 2334Z 304DEG 22KT 3589 9542

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 13, 7:04 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
704 PM CDT Fri Aug 13 2021

OKZ068>074-140045-
Haskell OK-Pittsburg OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
704 PM CDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of Haskell, eastern
McIntosh, western Sequoyah, southwestern Adair, northeastern
Pittsburg, southeastern Cherokee and eastern Muskogee Counties
through 745 PM CDT...

At 704 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles north of Pumpkin Center to 4 miles east
of Keefeton to Stidham. Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Sallisaw...                       Eufaula...
Stigler...                        Checotah...
Warner...                         Vian...
Quinton...                        Gore...
Porum...                          Webbers Falls...
Keota...                          Crowder...
Whitefield...                     Marble City...
Braggs...                         Canadian...
Tamaha...                         Stidham...
Brushy...                         Greenleaf State Park...

This includes Interstate 40 in Oklahoma between mile markers 260 and
308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3560 9532 3582 9516 3567 9467 3522 9486
      3503 9563 3539 9575
TIME...MOT...LOC 0004Z 307DEG 15KT 3577 9514 3556 9526 3538 9569

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 13, 7:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     4 SSW BENTONVILLE       36.32N 94.23W
08/13/2021                   BENTON             AR   PUBLIC

            1 TO 2 FOOT DIAMETER TREES DOWN. TIME
            ESTIMATED FROM RADAR.

&&
Special weather statement, Aug 13, 7:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
739 PM CDT Fri Aug 13 2021

OKZ072>076-140130-
Haskell OK-Pittsburg OK-Latimer OK-Sequoyah OK-Le Flore OK-
739 PM CDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of Haskell, Sequoyah,
Latimer, northwestern Le Flore and northeastern Pittsburg Counties
through 830 PM CDT...

At 739 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northwest of Brushy to 2 miles east of
Stigler to 2 miles northwest of Blocker. Movement was southeast at 20
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Sallisaw...                       Poteau...
Wilburton...                      Stigler...
Muldrow...                        Roland...
Spiro...                          Panama...
Quinton...                        Keota...
Red Oak...                        Mccurtain...
Bokoshe...                        Fanshawe...
Gans...                           Kinta...
Marble City...                    Tamaha...
Brushy...                         Higgins...

This includes Interstate 40 in Oklahoma between mile markers 298 and
326.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3476 9547 3510 9567 3528 9513 3564 9477
      3564 9470 3552 9445 3549 9445 3505 9464
TIME...MOT...LOC 0039Z 298DEG 17KT 3558 9475 3525 9508 3508 9561

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:04 PM CDTSpecial Weather StatementTSAHaskell, McIntosh, Sequoyah41 min
Aug 13, 7:41 PM CDTSpecial Weather StatementTSAPittsburg49 min
Aug 13, 8:27 PM CDTSpecial Weather StatementTSALeFlore, Pushmataha48 min
Aug 14, 4:18 AM CDTSpecial Weather StatementTSAPushmataha27 min
Aug 14, 4:48 AM CDTSpecial Weather StatementTSAChoctaw27 min
Aug 14, 6:44 AM CDTSpecial Weather StatementTSAChoctaw46 min
Aug 14, 7:16 AM CDTAreal Flood AdvisoryTSAChoctaw3 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.